Alert archive / Texas / Wind Advisories in 2024

Wind Advisory 6, NWS Brownsville, TX

March 23, 2024Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Mar 23, 2024, 1:42 PM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Mar 24, 2024, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2024, 1:42 PM CDT (18:42 UTC)
In effect from
Mar 24, 2024, 12:00 PM CDT
Expired
Mar 24, 2024, 7:00 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 6.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2024-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2024-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -194 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-194 m²/s²
0-3 km storm-relative helicity
-120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

298 
WWUS74 KBRO 231842
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
142 PM CDT Sat Mar 23 2024

TXZ255-351-354-355-240500-
/O.NEW.KBRO.WI.Y.0006.240324T1700Z-240325T0000Z/
Inland Cameron-Coastal Kenedy-Coastal Willacy-Coastal Cameron-
Including the cities of Brownsville, Harlingen, Port Mansfield, 
Port Isabel, and Laguna Vista
142 PM CDT Sat Mar 23 2024

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SUNDAY...

* WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Inland Cameron, Coastal Kenedy, Coastal Willacy and 
  Coastal Cameron Counties.

* WHEN...From noon to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
387 
WWUS74 KBRO 231944
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
244 PM CDT Sat Mar 23 2024

TXZ451-454-455-240500-
/O.EXA.KBRO.WI.Y.0006.240324T1700Z-240325T0000Z/
Kenedy Island-Willacy Island-Cameron Island-
Including the cities of South Padre Island and Boca Chica Beach
244 PM CDT Sat Mar 23 2024

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SUNDAY...

* WHAT...Southeast winds 25 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Kenedy Island, Willacy Island and Cameron Island 
  Counties.

* WHEN...From noon to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ255-351-354-355-240500-
/O.CON.KBRO.WI.Y.0006.240324T1700Z-240325T0000Z/
Inland Cameron-Coastal Kenedy-Coastal Willacy-Coastal Cameron-
Including the cities of Brownsville, Harlingen, Port Mansfield, 
Port Isabel, and Laguna Vista
244 PM CDT Sat Mar 23 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY...

* WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Inland Cameron, Coastal Kenedy, Coastal Willacy and 
  Coastal Cameron Counties.

* WHEN...From noon to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

ATE

$$
675 
WWUS74 KBRO 240832 AAA
NPWBRO

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
332 AM CDT Sun Mar 24 2024

TXZ251-254-241800-
/O.EXA.KBRO.WI.Y.0006.240324T1700Z-240325T0000Z/
Inland Kenedy-Inland Willacy-
Including the cities of Sarita and Raymondville
332 AM CDT Sun Mar 24 2024

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Inland Kenedy and Inland Willacy Counties.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ255-351-354-355-451-454-455-241800-
/O.CON.KBRO.WI.Y.0006.240324T1700Z-240325T0000Z/
Inland Cameron-Coastal Kenedy-Coastal Willacy-Coastal Cameron-
Kenedy Island-Willacy Island-Cameron Island-
Including the cities of Brownsville, Harlingen, Port Mansfield, 
Port Isabel, Laguna Vista, South Padre Island, 
and Boca Chica Beach
332 AM CDT Sun Mar 24 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Cameron, Coastal Kenedy, Coastal Willacy, Kenedy 
  Island, and Willacy Island Counties.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
443 
WWUS74 KBRO 241414
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
914 AM CDT Sun Mar 24 2024

TXZ251-254-255-351-354-355-451-454-455-250000-
/O.CON.KBRO.WI.Y.0006.240324T1700Z-240325T0000Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Kenedy-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, Laguna Vista, 
South Padre Island, and Boca Chica Beach
914 AM CDT Sun Mar 24 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Kenedy, Willacy, and Cameron Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
339 
WWUS74 KBRO 250028
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
728 PM CDT Sun Mar 24 2024

TXZ251-254-255-351-354-355-451-454-455-250130-
/O.EXP.KBRO.WI.Y.0006.000000T0000Z-240325T0000Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Kenedy-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, Laguna Vista, 
South Padre Island, and Boca Chica Beach
728 PM CDT Sun Mar 24 2024

...WIND ADVISORY HAS EXPIRED...

Southeast winds 15 to 25 mph with gusts to 30 mph are expected
overnight diminishing after 3 AM. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 23, 11:59 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 23, 11:59 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
1159 AM CDT Sat Mar 23 2024

...New AVIATION...

.SHORT TERM...
(Today through Sunday)
Issued at 316 AM CDT Sat Mar 23 2024

The main concern during this portion of the total forecast will
be wind. An intensifying surface pressure gradient will occur on
Sunday along the Lower Texas Coast and the western Gulf of Mexico.
Model guidance strongly suggests that a Wind Advisory will likely
be needed for a few hours Sunday afternoon for the three
immediate coastal counties (Cameron, Willacy, Kenedy) of the BRO
CWFA.

Otherwise, a nearly zonal mid-level flow overhead will produce dry
weather for Deep South Texas and the Rio Grande Valley through the
entire forecast period. Temperature-wise, warming daytime highs and
overnight lows will occur as an onshore flow gradually redevelops
and intensifies.

Finally, a High Risk of rip currents is expected at the local
beaches on Sunday due to the anticipated stronger winds and building
seas.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 316 AM CDT Sat Mar 23 2024

The ongoing windy to breezy southerly winds will continue Sunday
evening before decreasing somewhat overnight. However, breezy
conditions will likely continue through the overnight hours along
the coast. Lows Sunday night will range from the mid 60s across the
Rio Grande Plains to the upper 60s to around 70 degrees across the
the Valley.

A dry cold front will move into Deep South Texas on Monday, but
ahead of the frontal boundary, temperatures will be very warm. A
heat spike will be possible as 925 mb winds turn to the west or
southwest. Highs on Monday are expected to be in the mid 80s to
lower 90s. Winds will shift to the north Monday night with the
passage of the cold front. Lows Monday night will range from the
mid 50s across the northern ranchlands, upper 50s to the lower 60s
across the Rio Grande Valley and the mid 60s at the beaches.
Surface high pressure builds into the region Monday night into
Tuesday. Near normal temperatures are expected on Tuesday with
highs in the generally in the lower 80s, except for the 70s along
the coast.

Another mid-level trough swings over the area by midweek and brings
a brief re-enforcing surge of high pressure into the region.
Southeast flow returns on Thursday with breezy conditions possible
Friday as the pressure gradient strengthens. Otherwise, dry and
quiet weather is expected to prevail through period.

&&

.AVIATION...
(18Z TAFS)
Issued at 1159 AM CDT Sat Mar 23 2024

Through 18z Sunday....VFR conditions are expected to prevail through
the 18z TAF cycle as influences from high presssure to our east
remains in place.

Through the rest of today, skies will be mainly clear with just a
few high level cirrus clouds. Tonight into Sunday, low level (still
VFR) clouds will be on the increase courtesy of additional warm and
moist air advection as winds increase from the south ahead of an
approaching cold front.

Northeast winds 5-10 kts will continue through the day today.
However, as we move forward into tonight, winds will shift out of
the south-southeast between 5-15 kts. Sunday afternoon, winds will
strengthen 15-25 kts with gusts between 30-40 kts as the pressure
gradient tightens.

&&

.MARINE...
Issued at 316 AM CDT Sat Mar 23 2024

Today through Sunday: The main concern during this portion of the
marine forecast will be wind. The surface pressure gradient is
expected to intensify along the Lower Texas Coast on Sunday.
Strong winds and rough seas will result at that time, and Small
Craft Advisory is likely to be needed for the Laguna Madre and
Gulf of Mexico waters from 0 to 60 nautical miles offshore. Until
that time, generally moderate winds and seas are expected with
surface high pressure in control.

Sunday night through Friday...Adverse marine conditions with ongoing
Small Craft Advisories will likely prevail along the Lower Texas
Coast Sunday night into Monday. Conditions slightly improve Monday
night and Tuesday with moderate winds and elevated seas. However,
Small Craft Exercise Caution conditions will likely be needed for
the Gulf Waters. More favorable conditions return Wednesday into
Friday as high pressure builds across the Gulf.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             64  80  70  89 /   0   0   0   0
HARLINGEN               60  83  67  89 /   0   0   0   0
MCALLEN                 63  86  69  90 /   0   0   0   0
RIO GRANDE CITY         62  88  65  88 /   0   0   0   0
SOUTH PADRE ISLAND      66  74  69  78 /   0   0   0   0
BAYVIEW/PORT ISABEL     63  79  68  86 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...66-Tomaselli
LONG TERM....63-KC
AVIATION...23-Evbuoma

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 1:40 PM CDTSmall Craft AdvisoryBRO47 hr

Nearby

Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.